MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Crack (1135); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: this event was initially included in vmsr filing 2648035-2021-00009.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 5 out of 9 reports that are being submitted as initial individual mdrs.Date of birth or age at time of event: unknown/no information sex: unknown/no information.If implanted, give date: not applicable iol was not implanted.If explanted, give date: not applicable iol was not explanted.Phone, (b)(6).Device evaluation: upon evaluation all the components were correctly engaged, and plunger was in a partially advanced position.No assembly error and/or defect related to manufacturing process can be observed.Lubricating material residues were not observed in the device.The lens got stuck at the cartridge tip and pushrod came out from the side of the cartridge causing cartridge crack.The reported issue was verified; however, due to the condition of the sample returned it is not possible to determine if it is related to handling or to the manufacturing process.Based in the analysis product quality deficiency could not be determined manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Customer reported that while preparing to insert the intraocular lens (iol), the surgeon noticed the rod was difficult to turn.Upon examining the cartridge tip, the product was determined to be unusable.It was indicated that the cartridge tip touched the patient''s eye.No further information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12177569
Report Number2648035-2021-00088
Device Sequence Number16524379
Product Code HQL
UDI-Device Identifier05050474558359
UDI-Public(01)05050474558359(17)230527
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1